MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PORCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PORCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 71962-05
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample was not returned.The complaint sample, or photos of the issue were not received.Device history record (dhr) was reviewed and no issues were noted related to this complaint.The hemoconcentrators are 100% inspected for flow direction during the assembly of the convenience kits and no issues were noted during this process.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.The supplier has been notified of the issue and is investigating.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4.(b)(6).
 
Event or Problem Description
It was reported that during a cardiopulmonary bypass (cpb) procedure, that the hemoconcentrator had a broken fiber.The hemoconcentrator was changed out.The surgical procedure was completed successfully.Minimal blood loss was reported.Additionally there was no delay.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted september 14, 2018.Upon further investigation of this reported event, the following information is new and/or changed: date received by manufacturer.Indication that this is a follow-up report.Follow-up due to additional information.Identification of evaluation codes: (b)(4).The supplier determined that all inventory of the affected lot had been sold and shipped, back on january 26, 2018.The root cause of this issue has been determined to be related to a gelled formation of undissolved pvp used in the manufacturing process of the fiber.The mixing tank is cleaned on an as-needed basis and there likely was a buildup due to the frequency of cleaning of the mixing tank.The supplier has introduced a routinely scheduled preventive maintenance for the cleaning of the mixing tank.Additionally, there was re-validation performed on the fiber leak test apparatus used during production of blood fiber products.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PORCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7878783
Report Number1212122-2018-00017
Device Sequence Number19345197
Product Code OEZ
UDI-Device Identifier00699753503724
UDI-Public(01)00699753503724
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number71962-05
Device Lot NumberWE23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1